Mirena Mirena Iud, Dizziness Blurred Vision, Loss of Appetite, Mood Swings, Side Effect Profile
First of all, a big thanks to all of you who have shared your experiences. I am a biochemist, with a background in pharmaceutical research...I chose the Mirena IUD after careful consideration of it's active ingredient, Levonorgestrel. The side effect ... more »
First of all, a big thanks to all of you who have shared your experiences. I am a biochemist, with a background in pharmaceutical research...I chose the Mirena IUD after careful consideration of it's active ingredient, Levonorgestrel. The side effect profile seemed pretty acceptable...until I started to experience nearly ALL of them...I am 33 years old and had the Mirena IUD placed in October of 2008 after the birth of my second child in June of 2008. The initial reaction was to be expected...cramping, a little spotting etc...nothing to be alarmed about. I still have yet to have a period (which I really don't miss so no problem there) I never gave a second thought to this until now...for the past month or so (coinciding with the weening process, since I have been nursing the entire time, I believe the side effects were not as noticeable) I have been experiencing the following (that may or may not be related to Mirena as my OBGYN has so adamantly pointed out, but after reviewing your posts I'm willing to bet they're connected) and are in order of occurrence: Major, but temporary, hair loss after 2 months or so; Major respiratory infection lingering over a month with difficulty breathing, tightness and pain in the chest at around 6 mos; And in the past month, several instances of motion-like sickness/ nausea, dizziness, blurred vision, major impatience/ mood swings, loss of appetite (pregnancy-like symptoms...yep, I was thinking man I'd be pretty pissed if I was that 0.01% pregnant statistic), and as of this past weekend, my first aurora migraine with tunnel vision and serious nausea and vomiting, to the point where I went to Urgent Care...who referred me to the ER...who wants to perform a battery of tests including a head CT. I have an appointment with a trusted GP tomorrow to discuss possible root causes...but it is to coincidental that so many women are experiencing these same symptoms! I am certainly leaning towards having this removed. CAN THOSE OF YOU WHO HAVE HAD THIS REMOVED PLEASE RESPOND IF YOUR SYMPTOMS SIGNIFICANTLY IMPROVED OR WERE RESOLVED!!! THANK YOU!
These side effects seem to go well beyond a 5% rate of incidence according to all of you who have reported. I will investigate further and keep everyone posted. As someone who is highly experienced in the pharmaceutical industry, you bet your a$$ I'm going to get to the bottom of this! Good luck ladies!